MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation into the high purge pressure issue has been completed.The impella rp was not received from the customer and therefore, an evaluation of the device was not possible.The clinical details provided were insufficient to determine the root cause.Additionally, neither the product nor data logs were returned for analysis.The cause of the high purge pressure was not determined since neither the product, nor the data logs were returned.Impella rp instructions for use for the related event are as follows: impella rp with smart assist system.Section: using the automated impella controller with the impella rp with smart assist system catheter as noted in the impella ifu ¿unresolved purge pressure high alarm if not resolved by the recommendations provided, high purge pressure¿which triggers the ¿purge pressure high¿ alarm message¿could be an indication of a kink in the impella rp with smart assist system catheter.In this case, the motor is no longer being purged and may eventually stop.Monitor motor current and consider replacing the impella rp with smart assist system catheter whenever a rise in motor current is seen.¿ this report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
The complainant reported a patient in acute myocardial infarction/cardiogenic shock was implanted with an impella rp device as additional bipella support for mechanical circulatory support.Upon insertion of the rp, the pump initially detected a purge pressure high alarm followed by a purge system blocked alarm.Appropriate trouble shooting steps were performed (i.E.Switching to a new purge cassette) however the problem persisted indicating the purge lumen of the rp was blocked.The physician insisted the pump be replaced since the patient was unstable.The replacement impella rp pump was successfully placed with the same cassette and had no issues.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
MDR Report Key20575501
Report Number1220648-2024-21616
Device Sequence Number8226687
Product Code PYX
UDI-Device Identifier00813502011029
UDI-Public(01)00813502011029(10)2022064744(17)230228
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberIMPELLA RP
Device Catalogue Number004334
Device Lot Number2022064744
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2022
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite